Alert archive / New York / River Flood Warnings in 2017
River Flood Warning 7, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Mar 31, 2017, 9:16 PM EDT for Delaware County, New York. It took effect at Apr 1, 2017, 6:17 AM EDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2017, 9:16 PM EDT (01:16 UTC)
- In effect from
- Apr 1, 2017, 6:17 AM EDT
- Expired
- Apr 1, 2017, 9:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Delaware County, NY
The radar
The Binghamton radar (KBGM), 66 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Branch Delaware River at Walton (WALN6). The gauge peaked at 9.21 ft at Apr 1, 2017, 5:00 AM EDT.
- Action stage
- 9.5 ft
- Minor stage
- 11.5 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01423000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
535
WGUS41 KBGM 010116
FLWBGM
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Binghamton NY
916 PM EDT FRI MAR 31 2017
...The National Weather Service in Binghamton has issued a flood warning for the
following rivers in New York...
West Branch Delaware At Walton affecting Delaware County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
NYC025-011316-
/O.NEW.KBGM.FL.W.0007.170401T1017Z-170402T0100Z/
/WALN6.1.ER.170401T1017Z.170401T1200Z.170401T1900Z.NO/
916 PM EDT FRI MAR 31 2017
The National Weather Service in Binghamton New York has issued a
* Flood Warning for
The West Branch Delaware At Walton.
* From Saturday morning until Saturday evening.
* At 9 PM Friday the stage was 8.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 6 AM Saturday
and crest near 9.7 feet around 8 AM Saturday. The river will fall below flood
stage after 3 PM Saturday.
* Impact...At 10.0 feet...Fairgrounds begin to flood at 10 feet.
&&
LAT...LON 4219 7514 4215 7510 4207 7522 4209 7526
4211 7526
$$1 follow-up statement
843
WGUS81 KBGM 011127
FLSBGM
Flood Statement
National Weather Service Binghamton NY
727 AM EDT SAT APR 1 2017
...The flood warning is cancelled for the following rivers in New York...
West Branch Delaware At Walton affecting Delaware County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
NYC025-011157-
/O.CAN.KBGM.FL.W.0007.000000T0000Z-170402T0100Z/
/WALN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
727 AM EDT SAT APR 1 2017
The Flood Warning is cancelled for
The West Branch Delaware At Walton.
* At 7 AM Saturday the stage was 9.2 feet.
* Flood stage is 9.5 feet.
* Forecast...The river crested below flood stage at 9.2 feet. The river will fall to 7.3 feet by early Sunday morning.
* Impact...At 10.0 feet...Fairgrounds begin to flood at 10 feet.
&&
LAT...LON 4219 7514 4215 7510 4207 7522 4209 7526
4211 7526
$$
JurewiczWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Mar 31, 9:09 PM EDT, 7 minutes earlier.
Area forecast discussion, Mar 31, 9:09 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
909 PM EDT Fri Mar 31 2017
.SYNOPSIS...
A slow moving storm tracking toward the New Jersey coast will
keep rain and mixed precipitation in the forecast into early
Saturday. High pressure will bring a return to sunshine for
Sunday.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Updated at 900 pm. Current forecast is in good shape. Dry slot
has moved north across portions of northeast Pa and the rain has
diminished to scattered light showers or drizzle across Luzerne
and Pike counties. Not expecting the dry slot to get much
farther north as the upper system will track across central to
northern Pa overnight. Temperatures are in the mid 30s to near
40 west of I-81 late this evening... and near to just above
freezing east of I-81. Expecting that some of the rain will be
freezing and mixed with sleet in the Catskills by midnight, then
a gradual change to light snow showers in many areas before
ending Saturday morning. Still expecting only minimal snow
accumulations mainly over higher terrain. Some places east of
I-81 could get up to a tenth of an inch of ice tonight, and
those areas are covered by a winter weather advisory. Previous
discussion is below.
Updated at 730 pm. Made some minor tweaks to the forecast. Dry
slot is working north across northeast Pa early this evening and
expect the rain to become less steady and a little more showery
in that area over the next several hours. Not expecting the dry
slot to make it much farther north than the NY/Pa border this
evening as the mid-to-upper level system is still forecast to
track just south of the area across central Pa overnight. P-type
will be tricky overnight as models are all showing a little
cooling later tonight as the upper and surface cyclones develop
off the east coast. Noticed that the temperature dipped to 32 at
MSV at 23z and wondering if that could be the beginning of a
little cold air trying to slide in from the northeast across the
Catskills. Beefed up the icing forecasts a bit for the
Catskills later this evening based on this idea. Still expecting
a change to light snow showers mainly over higher terrain late
tonight with any accumulations an inch or less. Best chance for
around an inch will be over the higher elevations of the western
Catskills around daybreak Saturday. Previous discussion is
below.
330 PM...As of the mid afternoon, a storm system continues to
bring a cold rain to most of the region with any sleet of or
freezing rain confined to just very localized areas in our
eastern counties over the highest terrain. The primary surface
low is just moving into western PA with secondary low
development due to occur near the Delmarva as we head into early
this evening. A plume of heavier rain is currently pushing
through the forecast area as it moves north and east around the
storm circulation but the good news is the system will remain
fairly progressive and we expect the heaviest rain to begin to
ease off this evening. This, coupled with rain amounts so far
that have generally been less than expected have reduced the
threat of river flooding however it will be close so we will
maintain the Flood Watch at this time as we still have up to
another inch or so of rain that may fall over central and
eastern zones. For further details on the hydro situation,
please see hydro discussion below.
The other concern heading into this evening will be colder air
being draw back in from the east as the surface low redevelops
near the Delmarva then pushes north and east through tonight.
Above freezing temperatures currently exist both near the
surface and in a warm layer near 800 mb however profiles will
cool through tonight so expect rain to begin mixing back with
freezing rain, sleet, and snow through the evening and
overnight. This will occur first over our eastern zones where
the winter weather advisory remains in effect however by late
tonight rain may mix with or change to sleet/snow for a time
farther west across the I-81 corridor before precip winds down
Saturday. Any accumulation of wintry precip should stay confined
to areas east of I-81 though with a coating up to an inch of
snow over eastern zones and a few hundredths to locally up to a
tenth of an inch of ice. Best chance for snow accumulation / ice
accretion will be over the higher terrain.
For Saturday, the storm continues to pull off to the east so
precip quickly winds down to just a few lingering rain and snow
showers with any lingering precip by afternoon falling mainly
as just rain. Skies will remain overcast due to a saturated
boundary layer with highs ranging from the 30s in the Catskills
to the low to mid 40s elsewhere.
Not much change heading into Saturday night as the low continues
to move well east into the Atlantic with high pressure moving
south through the Great Lakes. A moist N/NW flow continues
between these systems with mainly cloudy but generally dry
conditions with lows in the low to mid 30s.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
A quiet period as high pressure at the surface and aloft builds
into the area behind the big low off the coast. This will allow
for drying conditions and moderating air as temperatures climb
into the lower to middle 50s by Monday. Deepening low over the
Mississippi valley will push clouds into the area later Monday
but rdging aloft should hold off the rain until Monday night.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Pattern is evolving into a typical spring scenario with large,
lumbering, closed upper lows meandering through the country
seperated by sharp upper ridges. First low pushes into the area
Tuesday with a Gulf connection and an impressive upper jet
streak. GFS and Euro are in good agrement on the strength and
timing so system is likely to be a good soaker, but is
progressive limiting the rainfall somewhat. Still, with the
high rivers and recent snow melt, hydro issues seem quite
possible.
A big ridge builds in keeping the area mild and dry into
Thursday. This is followed by yet another strong lower later
Thursday into Friday. This system will look to cut off and
unsettled weather is likely to linger into the weekend.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
Rain will continue at the TAF sites this evening with a few
breaks or maybe just some drizzle at times at AVP as a dry slot
works into that area from the south. A little snow or sleet
could mix with the rain overnight expecially at ITH/BGM/RME as
some colder air moves in toward the end of the storm. Conditions
will vary between MVFR and IFR with steady IFR at hill top
locations such as BGM. The precipitation will end Saturday
morning with MVFR cigs persisting through the day. Winds will be
from the east-southeast at 5 to 15 kts tonight shifting to
northwest at 5 to 15 kts on Saturday.
OUTLOOK...
Saturday night...Continuing restrictions possible due to low
stratus.
Sunday through Monday AM...Mainly VFR
Monday PM through Tuesday...Good chance of rain and associated
restrictions.
Wednesday...mainly VFR.
&&
.HYDROLOGY...
245 PM EDT UPDATE...River flooding situation taking a turn toward
improvement given lower than expected rain on the ground
already, and future rainfall through tonight not living up to
earlier beliefs. At this time, no river points will be forecast
to flood, but will still show significant rises through the
runoff period to flows that are harrowingly close to the magic
minor flood stage. No flood warnings will be issued at this
time, but we will continue the Flood Watch until the rainfall
tapers off completely, and we have the highest confidence that
crest forecasts will not achieve flooding. Will continue to
monitor closely for rapid adjustments as it will not take much
change in runoff expectations to reach minor flooding.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through Sunday morning for PAZ038-039-043-047.
Winter Weather Advisory until 8 AM EDT Saturday for PAZ040-048-
072.
NY...Flood Watch through Sunday morning for NYZ044>046-055>057.
Winter Weather Advisory until 8 AM EDT Saturday for NYZ009-037-
046-057-062.
&&
SYNOPSIS...PCF
NEAR TERM...MSE/PCF
SHORT TERM...DGM
LONG TERM...DGM
AVIATION...DJP/MSE/PCF
HYDROLOGY...Hazardous weather outlook, Mar 31, 3:16 PM EDT, 6 hours before
Hazardous Weather Outlook National Weather Service Binghamton NY 316 PM EDT Fri Mar 31 2017 NYZ009-037-011930- Northern Oneida-Southern Oneida- 316 PM EDT Fri Mar 31 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ015>018-023-025-036-011930- Yates-Seneca-Southern Cayuga-Onondaga-Schuyler-Tompkins-Madison- 316 PM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ022-024-011930- Steuben-Chemung- 316 PM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ062-PAZ040-048-072-011930- Sullivan-Northern Wayne-Pike-Southern Wayne- 316 PM EDT Fri Mar 31 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ044-011930- Lackawanna- 316 PM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ046-057-011930- Otsego-Delaware- 316 PM EDT Fri Mar 31 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ045-011930- Chenango- 316 PM EDT Fri Mar 31 2017 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ055-056-PAZ038-039-043-047-011930- Tioga-Broome-Bradford-Susquehanna-Wyoming-Luzerne- 316 PM EDT Fri Mar 31 2017 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ044-011930- Cortland- 316 PM EDT Fri Mar 31 2017 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:38 PM EDT | River Flood Warning | BGM | Broome | 29 hr |
Nearby
River Flood Warnings in New York, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.